Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Case Rep Ophthalmol. 2012 Sep;3(3):406-9. doi: 10.1159/000345531. Epub 2012 Sep 21.

Toxic Anterior Segment Syndrome following a Triple Descemet's Stripping Automated Endothelial Keratoplasty Procedure.

Author information

  • 1Department of Ophthalmology, Tel Aviv Medical Center and the Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel.

Abstract

PURPOSE:

To present a unique case of a 58-year-old female with toxic anterior segment syndrome (TASS), following a triple procedure: Descemet's stripping automated endothelial keratoplasty (DSAEK), phacoemulsification and posterior chamber intraocular lens implantation.

METHODS:

The patient was treated with topical dexamethasone sodium phosphate 0.1% and topical atropine sulfate 1%. Due to a slow improvement in her clinical status, oral prednisone 1 mg/kg/day was added.

RESULTS:

The anterior chamber reaction improved gradually, with tapering down of topical and oral treatment, until a complete resolution of the anterior chamber reaction was observed.

CONCLUSIONS:

Taking into account the estimated volume of DSAEK triple procedures performed worldwide, we would expect an annual incidence of several TASS cases, following triple DSAEK procedures. However, we were unable to find any such previous reports in the literature. This fact raises questions regarding the cause of reduced TASS incidence following triple DSAEK procedures.

KEYWORDS:

Descemet's stripping automated endothelial keratoplasty; Toxic anterior segment syndrome; Triple procedure

PMID:
23275797
[PubMed]
PMCID:
PMC3531938
Free PMC Article

Images from this publication.See all images (1)Free text

Fig. 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for S. Karger AG, Basel, Switzerland Icon for PubMed Central
    Loading ...
    Write to the Help Desk